Nonlinear diffusion from a delocalized source : affine self-similarity, time reversal, & nonradial focusing geometries
Annales de l'I.H.P. Analyse non linéaire, Volume 25 (2008) no. 5, p. 865-888
@article{AIHPC_2008__25_5_865_0,
     author = {Denzler, Jochen and McCann, Robert J.},
     title = {Nonlinear diffusion from a delocalized source : affine self-similarity, time reversal, \& nonradial focusing geometries},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {25},
     number = {5},
     year = {2008},
     pages = {865-888},
     doi = {10.1016/j.anihpc.2007.05.002},
     zbl = {1146.76053},
     mrnumber = {2457815},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2008__25_5_865_0}
}
Denzler, Jochen; McCann, Robert J. Nonlinear diffusion from a delocalized source : affine self-similarity, time reversal, & nonradial focusing geometries. Annales de l'I.H.P. Analyse non linéaire, Volume 25 (2008) no. 5, pp. 865-888. doi : 10.1016/j.anihpc.2007.05.002. http://www.numdam.org/item/AIHPC_2008__25_5_865_0/

[1] Ambrosio L.A., Gigli N., Savaré G., Gradient Flows in Metric Spaces and in the Space of Probability Measures, Lecture Notes in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2005. | MR 2129498 | Zbl 1090.35002

[2] Angenent S.B., Large time asymptotics for the porous medium equation, in: Nonlinear Diffusion Equations and their Equilibrium States I, Math. Sci. Res. Inst. Publ., vol. 12, Springer, New York, 1988, pp. 21-34. | MR 956056 | Zbl 0669.35048

[3] Angenent S.B., Aronson D.G., Optimal asymptotics for solutions to the initial value problem for the porous medium equation, in: Angell T.S., (Eds.), Nonlinear Problems in Applied Mathematics: in honor of Professor Ivar Stakgold on his 70th birthday, Society for Industrial and Applied Mathematics, Philadelphia, 1996, pp. 10-19. | MR 2410593 | Zbl 0886.35112

[4] Angenent S.B., Aronson D.G., Non-axial self-similar hole filling for the porous medium equation, J. Amer. Math. Soc. 14 (2001) 737-782. | MR 1839916 | Zbl 0973.35115

[5] Angenent S.B., Aronson D.G., Betelú S.I., Lowengrub J.S., Focusing of an elongated hole in porous medium flow, Physica D 151 (2001) 228-252. | MR 1834047 | Zbl 0989.35082

[6] Aronson D.G., Graveleau J., A self-similar solution to the focusing problem for the porous medium equation, Eur. J. Appl. Math. 4 (1993) 65-81. | MR 1208420 | Zbl 0780.35079

[7] Aronson D.G., Bouwe Van Den Berg J., Hulshof J., Parametric dependence of exponents and eigenvalues in focusing porous media flows, Eur. J. Appl. Math. 14 (2003) 485-512. | MR 1999136 | Zbl 1052.76065

[8] Barenblatt G.I., On some unsteady motions of a liquid or gas in a porous medium, Akad. Nauk SSSR Prikl. Mat. Mekh. 16 (1952) 67-78. | MR 46217 | Zbl 0049.41902

[9] Barenblatt G.I., Scaling, Cambridge University Press, Cambridge, 2003. | MR 2034052 | Zbl 1094.00006

[10] Barenblatt G.I., Bertsch M., Chertock A.E., Prostokishin V.M., Self-similar intermediate asymptotics for a degenerate parabolic filtration absorption equation, Proc. Natl. Acad. Sci. USA 97 (2000) 9844-9848. | MR 1773834 | Zbl 0966.35069

[11] Bernis F., Friedman A., Higher order nonlinear degenerate parabolic equations, J. Differential Equations 83 (1990) 179-206. | MR 1031383 | Zbl 0702.35143

[12] Bernoff A.J., Witelski T.P., Linear stability of source-type similarity solutions of the thin film equation, Appl. Math. Lett. 15 (2002) 599-606. | MR 1889510 | Zbl 1016.76031

[13] Bertozzi A.L., Pugh M.C., Finite-time blow-up of solutions of some long-wave unstable thin film equations, Indiana Univ. Math. J. 49 (2000) 1323-1366. | MR 1836532 | Zbl 0978.35007

[14] Bertsch M., Dal Passo R., Garcke H., Grün G., The thin viscous flow equation in higher space dimensions, Adv. Differential Equations 3 (1998) 417-440. | MR 1751951 | Zbl 0954.35035

[15] Bertsch M., Dal Passo R., Ughi M., Discontinuous ‘viscosity' solutions of a degenerate parabolic equation, Trans. Amer. Math. Soc. 320 (1990) 779-798. | MR 965742 | Zbl 0714.35039

[16] Bertsch M., Dal Passo R., Ughi M., Nonuniqueness of solutions of a degenerate parabolic equation, Ann. Mat. Pura Appl. 161 (4) (1992) 57-81. | MR 1174811 | Zbl 0796.35083

[17] Bertsch M., Ughi M., Positivity properties of viscosity solutions of a degenerate parabolic equation, Nonlinear Anal. 14 (1990) 571-592. | MR 1044287 | Zbl 0702.35044

[18] Betelú S., King J.R., Explicit solutions of a two-dimensional fourth order nonlinear diffusion equation, Math. Comput. Modelling 37 (2003) 395-403. | MR 1961181 | Zbl 1028.35037

[19] Cáceres M.J., Toscani G., Kinetic approach to long time behavior of linearized fast diffusion equations, J. Statist. Phys. 128 (2007) 883-925. | MR 2344717 | Zbl 1131.82030

[20] Cáceres M.J., Carrillo J.A., Toscani G., Long-time behavior for a nonlinear fourth-order parabolic equation, Trans. Amer. Math. Soc. 357 (2005) 1161-1175. | MR 2110436 | Zbl 1077.35028

[21] Carrillo J.A., Toscani G., Long-time asymptotics for strong solutions of the thin film equation, Comm. Math. Phys. 225 (2002) 551-571. | MR 1888873 | Zbl 0990.35054

[22] Carrillo J.A., Jüngel A., Markowich P.A., Toscani G., Unterreiter A., Entropy dissipation methods for degenerate parabolic problems and generalized Sobolev inequalities, Monatsh. Math. 133 (2001) 1-82. | MR 1853037 | Zbl 0984.35027

[23] Carrillo J.A., Toscani G., Asymptotic L 1 -decay of solutions of the porous medium equation to self-similarity, Indiana Univ. Math. J. 49 (2000) 113-141. | MR 1777035 | Zbl 0963.35098

[24] Carrillo J.A., Vázquez J.L., Fine asymptotics for fast diffusion equations, Comm. Partial Differential Equations 28 (2003) 1023-1056. | MR 1986060 | Zbl 1036.35100

[25] Carrillo J.A., Di Francesco M., Toscani G., Strict contractivity of the 2-Wasserstein distance for the porous medium equation by mass-centering, Proc. Amer. Math. Soc. 135 (2007) 353-363. | MR 2255281 | Zbl 1125.35053

[26] Carrillo J.A., Mccann R.J., Villani C., Contractions in the 2-Wasserstein length space and thermalization of granular media, Arch. Rational Mech. Anal. 179 (2006) 217-263. | MR 2209130 | Zbl 1082.76105

[27] Chasseigne E., Vázquez J.L., Theory of extended solutions for fast-diffusion equations in optimal classes of data. Radiation from singularities, Arch. Rational Mech. Anal. 164 (2002) 133-187. | MR 1929929 | Zbl 1018.35048

[28] Chertock A., On the stability of a class of self-similar solutions to the filtration-absorption equation, Eur. J. Appl. Math. 13 (2002) 179-194. | MR 1896227 | Zbl 1056.35018

[29] Chow B., Knopf D., The Ricci Flow: An Introduction, Mathematical Surveys and Monographs, vol. 110, American Mathematical Society, Providence, RI, 2004. | MR 2061425 | Zbl 1086.53085

[30] Dal Passo R., Luckhaus S., A degenerate diffusion problem not in divergence form, J. Differential Equations 69 (1987) 1-14. | MR 897437 | Zbl 0688.35045

[31] Del Pino M., Dolbeault J., Best constants for Gagliardo-Nirenberg inequalities and applications to nonlinear diffusions, J. Math. Pures Appl. 81 (2002) 847-875. | MR 1940370 | Zbl 1112.35310

[32] Denzler J., Mccann R.J., Phase transitions and symmetry breaking in singular diffusion, Proc. Natl. Acad. Sci. USA 100 (2003) 6922-6925. | MR 1982656 | Zbl 1076.35055

[33] Denzler J., Mccann R.J., Fast diffusion to self-similarity: complete spectrum, long time asymptotics, and numerology, Arch. Rational Mech. Anal. 175 (2005) 301-342. | MR 2126633 | Zbl 1083.35074

[34] Derrida B., Lebowitz J.L., Speer E., Spohn H., Fluctuations of a stationary nonequilibrium interface, Phys. Rev. Lett. 67 (1991) 165-168. | MR 1113639 | Zbl 0990.82520

[35] Diez J.A., Thomas L.P., Betelú S., Gratton R., Marino B., Gratton J., Aronson D.G., Angenent S.B., Noncircular converging flows in viscous gravity currents, Phys. Rev. E 58 (1998) 6182-6187.

[36] Friedman A., Kamin S., The asymptotic behaviour of a gas in an n-dimensional porous medium, Trans. Amer. Math. Soc. 262 (1980) 551-563. | MR 586735 | Zbl 0447.76076

[37] Galaktionov V.A., Invariant subspaces and new explicit solutions to evolution equations with quadratic nonlinearities, Proc. Roy. Soc. Edinburgh Sect. A 125 (1993) 225-246. | MR 1331559 | Zbl 0824.35128

[38] L. Giacomelli, H. Knüpfer, Flat data solutions to the thin film equation do not rupture, Preprint SFB 611, n. 283, 2006.

[39] Giacomelli L., Otto F., Variational formulation for the lubrication approximation of the Hele-Shaw flow, Calc. Var. Partial Differential Equations 13 (2001) 377-404. | MR 1865003 | Zbl 1086.35004

[40] Giacomelli L., Otto F., Rigorous lubrication approximation, Interfaces Free Bound 5 (2003) 483-529. | MR 2031467 | Zbl 1039.76012

[41] U. Gianazza, G. Savaré, G. Toscani, The Wasserstein gradient flow of the Fisher information and the quantum drift-diffusion equation, Preprint at http://www.imati.cnr.it/~savare/pubblicazioni/preprints.html. | MR 2533926 | Zbl pre05640827

[42] J. Graveleau, Quelques solutions auto-semblables pour l'équation dela chaleur non-linéaire, Rapport Interne C.E.A., 1972.

[43] A. Jüngel, D. Matthes, The Derrida-Lebowitz-Speer-Spohn equation: existence, non-uniqueness, and decay rates of the solutions, SIAM J. Math. Anal. (2007), in press. | Zbl 1160.35428

[44] Jüngel A., Pinnau R., Global nonnegative solutions of a nonlinear fourth-order parabolic equation for quantum systems, SIAM J. Math. Anal. 32 (2000) 760-777. | MR 1814737 | Zbl 0979.35061

[45] Kim Y.J., Mccann R.J., Sharp decay rates for the fastest conservative diffusions, C. R. Acad. Sci. Paris, Ser. I 341 (2005) 157-162. | MR 2158837 | Zbl 1073.35132

[46] Kim Y.J., Mccann R.J., Potential theory and optimal convergence rates in fast nonlinear diffusion, J. Math Pures Appl. 86 (2006) 42-67. | MR 2246356 | Zbl 1112.35025

[47] King J.R., Exact multidimensional solutions to some nonlinear diffusion equations, Quart. J. Mech. Appl. Math. 46 (1993) 419-436. | MR 1233988 | Zbl 0818.35015

[48] Laugesen R.S., Pugh M.C., Heteroclinic orbits, mobility parameters and stability for thin film type equations, Electron. J. Differential Equations 95 (2002) 1-29. | MR 1938391 | Zbl 1029.35121

[49] Lieb E.H., Loss M., Analysis, American Mathematical Society, Providence, RI, 1997. | MR 1415616 | Zbl 0873.26002

[50] Mccann R.J., Slepčev D., Second-order asymptotics for the fast-diffusion equation, Int. Math. Res. Not. 24947 (2006) 1-22. | MR 2211152 | Zbl 1130.35080

[51] Myers T.G., Thin films with high surface tension, SIAM Rev. 40 (1998) 441-462. | MR 1642807 | Zbl 0908.35057

[52] Oron A., Davis S.H., Bankoff S.G., Long-scale evolution of thin liquid films, Rev. Modern Phys. 69 (1997) 931-980.

[53] Otto F., Lubrication approximation with prescribed nonzero contact angle, Comm. Partial Differential Equations 23 (1998) 2077-2164. | MR 1662172 | Zbl 0923.35211

[54] Otto F., The geometry of dissipative evolution equations: the porous medium equation, Comm. Partial Differential Equations 26 (2001) 101-174. | MR 1842429 | Zbl 0984.35089

[55] Pattle R.E., Diffusion from an instantaneous point source with concentration dependent coefficient, Quart. J. Mech. Appl. Math. 12 (1959) 407-409. | MR 114505 | Zbl 0119.30505

[56] Pukhnachev V.V., Exact multidimensional solutions of the nonlinear diffusion equation, J. Appl. Mech. Tech. Phys. 36 (1995) 169-176. | MR 1349298 | Zbl 0933.35113

[57] Rudykh G.A., Semenov E.I., The construction of exact solutions of the multi-dimensional quasilinear heat-conduction equation, Comp. Math. Math. Phys. 33 (1993) 1087-1097. | MR 1234033 | Zbl 0799.35113

[58] Slepčev D., Pugh M.C., Selfsimilar blowup of unstable thin-film equations, Indiana Univ. Math. J. 54 (2005) 1697-1738. | MR 2189683 | Zbl 1091.35071

[59] L. Tartar, Solutions particulières de U t =ΔU m et comportement asymptotique, Unpublished, 1986.

[60] Toscani G., A central limit theorem for solutions of the porous medium equation, J. Evol. Equ. 5 (2005) 185-203. | MR 2133441 | Zbl 1082.35091

[61] Ughi M., A degenerate parabolic equation modelling the spread of an epidemic, Ann. Mat. Pura Appl. 143 (4) (1986) 385-400. | MR 859613 | Zbl 0617.35066

[62] Vazquez J.L., Asymptotic behaviour and propagation of the one-dimensional flow of gas in a porous medium, Trans. Amer. Math. Soc. 277 (1983) 507-527. | MR 694373 | Zbl 0528.76096

[63] Vázquez J.L., An introduction to the mathematical theory of the porous medium equation, in: Shape Optimization and Free Boundaries, Montreal, PQ, 1990, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 380, Kluwer Acad. Publ., 1992, pp. 347-389. | MR 1260981 | Zbl 0765.76086

[64] Vázquez J.L., Asymptotic behaviour for the porous medium equation posed in the whole space, J. Evol. Equ. 3 (2003) 67-118. | MR 1977429 | Zbl 1036.35108

[65] Vázquez J.L., The Porous Medium Equation. Mathematical Theory, Oxford University Press, Oxford, 2007. | MR 2286292 | Zbl 1107.35003

[66] Walter W., Ordinary Differential Equations, Translated from the Sixth German (1996) Edition by Russell Thompson, Springer-Verlag, New York, 1998. | MR 1629775 | Zbl 0991.34001

[67] Zel'Dovich Ya.B., Barenblatt G.I., The asymptotic properties of self-modelling solutions of the nonstationary gas filtration equations, Sov. Phys. Doklady 3 (1989) 44-47.

[68] Zel'Dovich Ya.B., Kompaneets A.S., Theory of heat transfer with temperature dependent thermal conductivity, in: Collection in Honour of the 70th Birthday of Academician A.F. Ioffe, Izdat. Akad. Nauk. SSSR, Moscow, 1950, pp. 61-71.

[69] Titov S.S., Ustinov V.A., Investigation of polynomial solutions of the two-dimensional Leibenzon filtration equation with an integer adiabatic exponent, in: Sidorov A.F., Vershinin S.V. (Eds.), Approximate Methods for Solving Boundary Value Problems of Continuum Mechanics, vol. 91, Akad. Nauk SSSR, Ural. Nauchn. Tsentr, Sverdlovsk, 1985, pp. 64-70, (in Russian). | MR 857985